Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Includes Expert Content
    Dr. G - Provigil
    avatar
    ddnos posted:
    Hi Dr. G.

    I take Provigil 200mg as needed - some months I may take it 50-60% of the month, and other months only take it 10% of the time...just saying this so you know I don't take it daily (pertinent to my question)

    So I have noticed the past 3-5 times I have taken provigil that it hasns't been as effective as normal. In the past, if I woke up early, I would take a pill and then go back to bed and wake up within 1.5 hrs full of energy and elevated mood. But lately, I will sleep 2-3 hrs after med, and some days even take a 2 hr nap in the afternoon. The whole purpose for me to take this med was so that I don't sleep all day.

    The difference between now and before is I'm currently on a lower, non-therapeutic dose of Nardil from trying to wean off it, so have been more depressed (along with some other stress related stuff going on), so could that be the reason why Provigil hasn't been as effective for me lately? To be clear, it still works to a degree, just not as well as it used to. What do you think?

    Thank you
    Debbie
    Forgiveness is letting go of the hope that the past could have been any different --Unknown
    Reply
     
    avatar
    Joseph F Goldberg, MD responded:
    Dear Debbie,
    It's possible you had been noticing an additive benefit between midafinil and the higher dose of Nardil, which is cumulatively less on the lower Nardil dose. There is no known drug interaction between Nardil and modafinil so it's not a "chemical" interaction effect. Also if you are aware of feeling more depressed, it's possible that a higher modafinil dose taken on a more regular basis would deliver a better effect.

    Dr. G.
     
    avatar
    ddnos replied to Joseph F Goldberg, MD's response:
    Thank you, Dr. G., but I'm not sure what you meant when you said, "It's possible you had been noticing an addictive benefit between modafinil and the higher dose of Nardil." I don't understand the use of the word "addictive" in this context because I thought that neither Nardil or Modafinil were addictive? I mean, I know that Nardil isn't, and I thought that Modafinil isn't either? Could you please explain?

    Thank you

    Debbie
    Forgiveness is letting go of the hope that the past could have been any different --Unknown
     
    avatar
    Joseph F Goldberg, MD replied to ddnos's response:
    Dear Debbie, "Additive," not "addictive." Dr G
     
    avatar
    ddnos replied to Joseph F Goldberg, MD's response:
    Dr. G. lol that's funny because before I replied I even wondered if you said "additive" and not addictive, so I double checked. Well, obviously, my eyes still saw "addictive"......ooops!

    Thanks!
    Debbie
    Forgiveness is letting go of the hope that the past could have been any different --Unknown


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    NSAIDS and lithiumExpert
    Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
    Was this Helpful?
    74 of 98 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.